Alert archive / Wisconsin / Small Craft Advisories in 2024
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 1, 2024, 10:24 AM CDT. It took effect at Jul 2, 2024, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2024, 10:24 AM CDT (15:24 UTC)
- In effect from
- Jul 2, 2024, 7:00 AM CDT
- Expired
- Jul 3, 2024, 2:55 AM CDT
- In force
- 20 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 1, 6:33 AM CDT, 3 hours 51 minutes earlier. Its key messages:
- Periods of heavy rain will be possible from after midnight tonight through Tuesday night. There is a 40 to 70 percent chance of rainfall greater than 1 inch over central to east- central Wisconsin during this timeframe. In general, 1 to 2 inches of rain will be possible across the entire area, with locally higher amounts up to 3 inches. This could lead to minor river and stream flooding, along with urban flooding.
- There is a high risk of rip currents on Lake Michigan beaches on Tuesday and Tuesday night due to high wave action. Beach goers are advised to remain out of the water when waves are high.
- The next chance of widespread rain will arrive late on July 4 into July 5.
Area forecast discussion, Jul 1, 6:33 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 633 AM CDT Mon Jul 1 2024 Updated aviation portion for 12Z TAF issuance .KEY MESSAGES... - Periods of heavy rain will be possible from after midnight tonight through Tuesday night. There is a 40 to 70 percent chance of rainfall greater than 1 inch over central to east- central Wisconsin during this timeframe. In general, 1 to 2 inches of rain will be possible across the entire area, with locally higher amounts up to 3 inches. This could lead to minor river and stream flooding, along with urban flooding. - There is a high risk of rip currents on Lake Michigan beaches on Tuesday and Tuesday night due to high wave action. Beach goers are advised to remain out of the water when waves are high. - The next chance of widespread rain will arrive late on July 4 into July 5. && .DISCUSSION... Issued at 316 AM CDT Mon Jul 1 2024 Short Term...Today...Tonight...and Tuesday The main focus of the short term forecast will be the arrival of rain late tonight, starting off a rainy Tuesday. Before the rain arrives, a quiet Monday is expected for the region, with clear sunny skies through the early afternoon. As warm air advection begins aloft on the back side of the departing high pressure, clouds will begin to move in through the evening hours. Rain will arrive after midnight tonight as a low pressure system passes to our northwest. Widespread rainfall is expected for a good portion of Tuesday, with two periods of potentially heavier rainfall as a pair of shortwaves crosses the region. The first of these will be sometime Tuesday morning, potentially bringing some scattered thunder but severe is unlikely as instability will be quite limited. Heavy rainfall will be possible however, as PWAT values push to near their climatological maxima of 2+ inches. As a result, this initial round could bring a widespread inch or more to the region. Behind the shortwave, precipitation could continue into the afternoon, but will be lighter and less focused. A few areas could see breaks in rain during this time as well, before the next round of heavier convectively driven rainfall arrives Tuesday evening (see extended discussion). Between the two rounds of heavier rainfall, a widespread 1-2 inches of rainfall with local amounts up to 2-3 is possible, which may create some flooding concerns for lowland areas, river rises, and/or urban flooding if the higher rainfall swaths cover the same areas. Long Term...Tuesday Night Through Sunday Main focus throughout this forecast period revolves around the potential for heavy rainfall on Tuesday night, and the potential for showers and thunderstorms on the Fourth of July and the subsequent weekend. Tuesday night...Shortwave energy will push a cold front across the region from late evening through the overnight. Dynamics are not particularly impressive along the front, but there is upper support via the right rear quad of an upper jet to enhance ascent. However, precipitable water (pwats) values are near the daily max in climatology (2.05 inches) and forecast soundings indicate skinny cape up to 500-600 j/kg with high freezing levels. Despite sufficient wind fields for severe weather, these parameters continue to support a heavy rain threat across the area. Probabilities highlight the Fox Valley and lakeshore areas at having the greatest potential for an additional inch of rain (10-20% chance) and think isolated amounts of at least an inch are possible. With preconditioning of the soil from rains earlier in the day, think impacts will revolve around minor river/stream and urban flooding. Most of the rain will exit by late Tuesday night or early Wednesday morning. Independence Day through next weekend...A relatively strong shortwave trough and associated low pressure system will track across the Northern Plains into Minnesota on Thursday and over Wisconsin on Friday. Little has changed with the timing of the system, and areas over central WI have the highest probabilities of rain by late Thursday evening. Timing could be close to firework celebrations and festivals, and trends will be closely monitored. This system will pass across the region on Friday, bringing a high chance (70-80%) of showers and storms. While the rain looks to depart the region by late Friday night, flattened troughing aloft will likely create light precip at times next weekend but predictability is low with regards to the timing and severity. && .AVIATION...for 12Z TAF Issuance Issued at 633 AM CDT Mon Jul 1 2024 VFR flying conditions will be in place across the region today, with predominantly clear skies through the afternoon. High clouds move in during the evening, ahead of the next active weather system. Rain will arrive after 06Z tonight, bringing in lower clouds and likely lowering visibility. Increasing winds aloft may make for a period of LLWS overnight along with the rain. Thunder may also occur past the current TAF period as the system moves into the region Tuesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Uhlmann/MPC AVIATION.......Uhlmann
Hazardous weather outlook, Jul 1, 3:51 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 351 AM CDT Mon Jul 1 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-020900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 351 AM CDT Mon Jul 1 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms late tonight, but no severe weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance of thunderstorms will continue on Tuesday and Tuesday night. While the severe thunderstorm risk is low, conditions will be favorable for heavy rainfall at times, particularly over central to east-central Wisconsin where 1 to 2 inches of rain will be possible. Minor river, stream, and urban flooding will be possible. Gusty south winds and high waves will lead to a high risk of rip currents on Lake Michigan beaches from Tuesday morning through Tuesday night. Another chance of storms is anticipated from late Thursday into much of Friday. Some rivers and streams will remain above bankfull through much of this week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding or rainfalls over 1 inch to the National Weather Service in Green Bay. LMZ521-522-541>543-020900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 351 AM CDT Mon Jul 1 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous conditions to small craft are expected from early Tuesday morning through Tuesday night. Thunderstorms are anticipated on Tuesday through Tuesday night, and again on Friday that will pose a hazard to mariners. Uhlmann/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 10:25 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 40 hr |
Nearby
Small Craft Advisories in Wisconsin, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.